# SDR GAIA00388

- Difficulty date: July 12, 2000
- Submitted: September 6, 2000
- Operation: Air carrier
- Aircraft: N6808
- Make and model: Boeing 727223
- Aircraft serial: 19483
- System (JASC): 2611 · Smoke Detection
- Part: Duct
- Part number: 2380
- Condition: Contaminated
- Location: Acm
- Stage of operation: CL
- How discovered: O
- Nature of condition: B, J
- Precautionary procedure: A

## Discrepancy

FLT 2016 - MHR-IND - CLIMBING OUT OF 10,000 FEET SEVERAL SMOKE DETECTOR LIGHTS ILLUMINATED.  DECLARED AN EMERGENCY AND RETURNED TO MHR.  THE AIRCRAFT LANDED WITHOUT ANY FURTHER DIFFICULTIES.  THE FREIGHT WAS OFF LOADED AND THERE WAS NO INDICATION OF FIRE OR SMOKE.  SECURED LOOSE WIRING BEHIND THE SMOKE DETECTOR PANEL, AND RELEASED THE AIRCRAFT FOR AN EVALUATION FLIGHT.  THE EVALUATION FLIGHT REVEALED THE SAME CONDITION AS BEFORE.  AFTER FURTHER INVESTIGATION, IT WAS DETERMINED THAT THERE WAS OIL RESIDUE IN THE DUCTING FROM A PREVIOUS APU OIL LEAK CORRECTION.  CLEARED OIL RESIDUE, REPLACED THE WATER SEPARATOR COALESCER BAGS AND THE SYSTEM OPERATIONALLY CHECKED GOOD.  ALSO REPLACED ALL NINE SMOKE DETECTORS.  THE
